Alert archive / Kansas / Wind Chill Advisories in 2013

Wind Chill Advisory 1, NWS Dodge City, KS

December 5, 20135 counties in Kansas

NWS Dodge City, KS issued this wind chill advisory at Dec 5, 2013, 2:37 PM CST for 5 counties in Kansas. It took effect at Dec 6, 2013, 12:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2013, 2:37 PM CST (20:37 UTC)
In effect from
Dec 6, 2013, 12:00 AM CST
Expired
Dec 6, 2013, 3:22 AM CST
In force
3 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 052037
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
237 PM CST THU DEC 5 2013

...ACCUMULATING OF SNOW POSSIBLE ACROSS PORTIONS OF FAR SOUTHWEST
KANSAS THIS EVENING AND BITTER COLD WIND CHILLS LIKELY OVERNIGHT...

.STEADY LIGHT TO MODERATE SNOW WILL DEVELOP LATE TODAY AHEAD OF AN
UPPER LEVEL DISTURBANCE AS IT MOVES ACROSS NEW MEXICO AND
APPROACHES THE CENTRAL HIGH PLAINS. ANYWHERE FROM 1 TO NEAR 3
INCHES IS POSSIBLE... MAINLY SOUTH OF A JOHNSON CITY TO DODGE CITY
LINE. BEST CHANCES AT THIS TIME FOR HIGHER AMOUNTS 2 TO NEAR 3
INCHES APPEARS NEAR THE OKLAHOMA LINE FROM ELKHART TO MEADE. IN
ADDITION BITTER COLD WIND CHILLS ARE EXPECTED AFTER MIDNIGHT WITH
WIND CHILLS FALLING TO AROUND 15 DEGREES BELOW ZERO DURING THE
EARLY MORNING HOURS.

KSZ074>078-052145-
/O.CAN.KDDC.WW.Y.0012.000000T0000Z-131206T0300Z/
STANTON-GRANT-HASKELL-GRAY-FORD-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN
237 PM CST THU DEC 5 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

STEADY LIGHT TO MODERATE SNOW WILL DEVELOP LATE TODAY, HOWEVER
SNOW TOTALS LATE THIS AFTERNOON AND EARLY TONIGHT IS NOT
ANTICIPATED TO REACH SNOW ADVISORY CRITERIA.

$$

KSZ043-044-061>063-060445-
/O.NEW.KDDC.WC.Y.0001.131206T0600Z-131206T1500Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA
237 PM CST THU DEC 5 2013 /137 PM MST THU DEC 5 2013/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 9 AM CST /8 AM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 9 AM CST /8 AM MST/ FRIDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL BACK AROUND 15
  DEGREE BELOW ZERO AFTER MIDNIGHT.

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE 
  CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE 
  COLD. ENSURE PETS HAVE A WARM DRY SHELTER...AND ACCESS TO FOOD 
  AND FRESH UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ084>088-060300-
/O.CON.KDDC.WW.Y.0012.000000T0000Z-131206T0300Z/
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
237 PM CST THU DEC 5 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...STEADY SNOW WILL DEVELOP AFTER 3 PM AND THEN CONTINUE THROUGH
  9 PM THIS EVENING.

* MAIN IMPACT...SNOW ACCUMULATION BETWEEN ONE AND THREE INCHES. 
  COMPACTION OF SNOW ON ROADS WILL LIKELY CREATE SLICK DRIVING 
  CONDITIONS. VISIBILITY MAY ALSO BE REDUCED IN PERIODS OF 
  HEAVIER SNOWFALL RATES MAKING DRIVING MORE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$


BURGERT
3 follow-up statements
000 
WWUS43 KDDC 060251
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
851 PM CST THU DEC 5 2013

...THE SNOW SHOWERS HAVE MOVED EAST OUT OF THE ADVISORY AREA...

KSZ084>088-060400-
/O.EXP.KDDC.WW.Y.0012.000000T0000Z-131206T0300Z/
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
851 PM CST THU DEC 5 2013

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

$$

KSZ043-044-061>063-061100-
/O.CON.KDDC.WC.Y.0001.131206T0600Z-131206T1500Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA
851 PM CST THU DEC 5 2013 /751 PM MST THU DEC 5 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 9 AM CST /8 AM MST/ FRIDAY...

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL BACK AROUND 15 
  DEGREE BELOW ZERO AFTER MIDNIGHT. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO 
  AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER...
  AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$
000 
WWUS43 KDDC 060914
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
314 AM CST FRI DEC 6 2013

...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING...

.DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND
FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH
SATURDAY MORNING, DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15
BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING
THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD
CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES.

KSZ043-044-061>063-062215-
/O.CAN.KDDC.WC.Y.0001.000000T0000Z-131206T1500Z/
/O.NEW.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA
314 AM CST FRI DEC 6 2013 /214 AM MST FRI DEC 6 2013/

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO
11 AM CST /10 AM MST/ SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
11 AM CST /10 AM MST/ SATURDAY. 

THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS
BEEN CANCELLED.

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO 
  AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... 
  AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ030-031-045-046-064-065-074>077-084>086-062215-
/O.NEW.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
314 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST
SATURDAY. 

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO 
  AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... 
  AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

33
000 
WWUS43 KDDC 060926 CCA
WSWDDC

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
322 AM CST FRI DEC 6 2013

...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING...

.DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND
FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH
SATURDAY MORNING, DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15
BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING
THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD
CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES.

KSZ043-044-061>063-062245-
/O.CAN.KDDC.WC.Y.0001.000000T0000Z-131206T1500Z/
/O.COR.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA
322 AM CST FRI DEC 6 2013 /222 AM MST FRI DEC 6 2013/

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO
11 AM CST /10 AM MST/ SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
11 AM CST /10 AM MST/ SATURDAY. 

THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS
BEEN CANCELLED.

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES
  THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN.

&&

$$

KSZ030-031-045-046-064-065-074>077-084>086-062245-
/O.COR.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
322 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST
SATURDAY. 

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES
  THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN.

&&

$$

33

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 2:19 PM CST, 18 minutes earlier.

Area forecast discussion, Dec 5, 2:19 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
219 PM CST Thu Dec 5 2013

...Updated short term discussion...

.SYNOPSIS...
ISSUED AT 1115 AM CST THU DEC 5 2013

At 12z Thursday a 1400-160kt 300mb jet extended from northeast
Colorado into the western Great Lakes. Another upper level jet was
located near the based of the 500mb trough that was positioned from
southern California into southwest Montana. A -25 to -32c 500mb
thermal trough was located near the four corners region. A surface
to 850mb ridge axis was located across from western Nebraska into
western Oklahoma and a surface cold front extended from eastern
Colorado south southeast across eastern New Mexico into west
central Texas.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 217 PM CST THU DEC 5 2013

Upper level through that was located across southern California
and Nevada earlier today will track east and cross New Mexico by
late day. Ahead of this this upper trough some mid level moisture
will linger across western Kansas. Backing 700mb winds ahead of
this upper wave appears to enhance frontogenisis across portions
of southwest Kansas late today and early this evening which may
give rise to a period of steady light to moderate snow. Both the
NAM, GFS, and even the RAP hints at enhanced precipitation briefly
ahead of this wave along this baroclinic zone so will follow this
trend through midnight as the upper level trough moves out into
the central high plains. Given the potential for a period of
steadier snow early tonight could easily see snowfall
accumulations in the one to two inch range given the high liquid
to snow ratio. The area more favorable for this measurable
snowfall still appears to be along and south of a Ulysses to Dodge
City to Pratt line. Snow totals of around two inches still not out
of the question near the Oklahoma border so will trim several
counties out of the current winter weather advisory.

Tonight the dewpoint will be at or several degrees below zero
under mostly cloudy skies. Temperatures will be slow to fall this
evening but at this time given these expected low dewpoints, last
nights temperatures across northwest Kansas, and the low levels
cooling by a couple more degrees have decided to stay close to the
guidance for overnight lows. Given these overnight lows ranging
from around 1 degree in west central Kansas to near 10 degrees in
south central Kansas along with wind speeds of around 10 mph the
wind chills by early Friday morning are expected to fall back into
the -8 to -15 degree range. The coldest wind chills early Friday
morning will be across west central Kansas so will be issuing a
wind chill advisory for this area late tonight/early Friday.

On Friday the upper level trough will move east into the mid
Mississippi valley. Subsidence behind this disturbance may give
rise to some breaks of sun late in the day as high pressure at the
surface will continue to build into western Kansas. Despite to
break of sunshine the 900-850mb temperatures continue to support
highs only in the teens Friday afternoon.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 209 PM CST THU DEC 5 2013

Friday night:

Sfc high pressure will shift off to the east Friday night. This will
result in northeasterly winds eventually shifting southeast on the backside
of said departing high. A cold night is expected with minimums near
0F. Would not rule out a few negative values if skies clear more than
expected. Will have to watch for the potential for a wind chill advisory
during the overnight and morning hours.

Saturday and beyond:

The forecast becomes a bit more interesting during the weekend. An amplified
trof will eject from the central Rockies and out across the plains by
Sunday. This wave does have some upper level dynamics associated with
it (140-150 kt jet streak traverses across the forecast area of responsibility).
At the low levels, fairly intense warm air advection, 280-290 Kelvin
isentropic lift, and 850-600 hPa increasing frontogenesis will lead
to snow late Saturday and into Sunday. The more enhanced area of said
parameters is forecast along and north of the 850 hPa pressure perturbation
...basically the northern half of the forecast area. Models still show
low end snow advisory amounts along and north of highway 96. Even some
of the GEFS members show 2-4" of snow. There is huge bust potential
in temperatures for Sunday, should this snow/snow pack/cloud cover come
into fruition. The ECE shows a high of 8 for KDDC versus 22 from the
MEX. Will apply a slight bias towards the ECMWF solution versus the
GFS. Boise verification shows this guidance doing better than the
MEX with the current cold air mass over Kansas.

After Sunday, the forecast will remain precipitation free as isentropic
downglide and subsidence develops in the wake of the departing synoptic
trof. There is some question of when this cold air will be dislodged
and more of a low level 850 hPa downslope plume will develop. The ECMWF
indicates this possibility of seeing "warmer" temperatures (i.e. above
freezing) by mid to late next week. The deterministic runs have been
fairly consistent over the last few days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 1115 AM CST THU DEC 5 2013

An upper level disturbance will cross western Kansas late this
afternoon/early this evening. This will result in lowering
ceilings along with improving the chances for light snow at DDC
and GCK. Based on the 12z BUFR soundings the better chance for
snow at DDC and GCK will be from 21z Thursday to 03z Friday with
the ceilings lowering between 21z Thursday and 00z Friday into
MVFR category.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC   5  15   0  16 /  70   0   0  30
GCK   2  15   0  13 /  50   0   0  30
EHA   2  13   1  17 /  80   0   0  30
LBL   5  15   0  15 /  80   0   0  30
HYS   4  15   0  15 /  20   0   0  40
P28  10  21   4  20 /  50  10   0  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY from Midnight CST /11 PM MST/ tonight to 9
AM CST /8 AM MST/ Friday FOR KSZ043-044-061>063.

WINTER WEATHER ADVISORY until 9 PM CST this evening FOR
KSZ084>088.

&&

SYNOPSIS...Burgert
SHORT TERM...Burgert
LONG TERM...Sugden
AVIATION...Burgert
Hazardous weather outlook, Dec 5, 3:59 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
359 AM CST THU DEC 5 2013

KSZ030-031-043>046-061>066-074>081-084>090-061000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
359 AM CST THU DEC 5 2013 /259 AM MST THU DEC 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO DEVELOP ALONG A 60 MILE WIDE CORRIDOR FROM
NEAR JOHNSON CITY TO ULYSSES AND DODGE CITY BY LATE MORNING.
ACCUMULATING SNOW IN EXCESS OF 2 INCHES IS LIKELY FOR MUCH OF THIS
AREA. A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED. SEE THE
WINTER WEATHER MESSAGE FOR DETAILS.

WIND CHILL TEMPERATURES MAY RANGE FROM -5 TO -15 DEGREES TONIGHT
INTO EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL TEMPERATURES MAY RANGE FROM -5 TO -15 DEGREES EARLY
FRIDAY MORNING.

WIND CHILLS MAY RANGE FROM -10 TO -20 DEGREES FAHRENHEIT FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 2:57 AM CSTWinter Weather AdvisoryDDCClark, Ford, Grant, Gray, Haskell, Meade and 4 more18 hr

Nearby

Wind Chill Advisories in Kansas, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.